What Mari said... be careful of the sun. I have to eat some food prior to taking the pills myself, else I get a tummy ache.
For me, dosage is a *big* thing with steroids. But my body will almost "tell" me when I'm on too high of a dosage, and thereby when to wean down. We (this includes the doctors & their consult) usually wait until my blood sugars start reacting too highly, then we'll lower the dose. Such that, my last go 'round here was 60mg, initially for 4 days, but was extended further since I didn't respond to the steroids. Then we lowered to 40, then to 30, and now I have to stop since we're not sure what medication I'm reacting to (happens sometimes). You really shouldn't have many initial side effects with steroids, other than elevated blood sugar levels and elevated blood pressure. Longer-term use can do you some mean ones, dependant upon your body. If you've got any discomfort from them, call the doctor's office now and tell them.
"There but for the grace of God, go I."
"... His mercy endureth for ever."